Lightning, Alachua
- When
- June 16, 6:00 PM EST
- Where
- Alachua County, High Spgs
- Reported by
- NEWSPAPER
- Coordinates
- 29.675, -82.358 (the zone’s center; the record gives no point)
Lightning fire damage the roof of a home at 18013 NW 298th St.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Lightning fire damage the roof of a home at 18013 NW 298th St.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 16, 1:45 PM EST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 245 PM EDT WED JUN 16 2004 ...RAIN CHANCES TO DECREASE FOR THE REMAINDER OF THE WEEK... .CURRENTLY...MUCH DRIER AIR IS MOVING IN OFF THE ATLANTIC??? TODAY AS THE DEWPOINTS HAVE FALLEN INTO THE 60S FROM ORLANDO/DAB NORTHWARD TO JAX. BUOY 41012 HAS SEEN A DEWPOINT CRASH FROM 76 DEGS THIS AM TO 71 THIS AFTERNOON. THIS DRIER AIR HAS BASCIALLY PREVENTED ANY PCPN FM FORMING ALONG THE I-95 CORRIDOR IN NE FL...WHILE THE HIGHER DEWPOINTS HAVE PUSHED NW INTO INLD SE GA WHERE NUMEROUS SHOWERS AND SCATTERED TSTMS HAVE DEVELOPED QUICKLY THIS AFTERNOON. .SHORT TERM...TONIGHT THROUGH FRIDAY...MODELS HAVE FLIP-FLOPPED IN A MAJOR WAY FROM THE LAST 2 FORECAST CYCLES. 12Z RUNS ARE ALLOWING THE DRY AIR ON THE EAST SIDE OF THE MID LEVEL RIDGE MOVING WEST ACRS THE JAX CWA TO ENTRAIN FURTHER NORTH THAN PREVIOUSLY THOUGHT. THIS HAS CUT PCPN CHANCES OVER THE NEXT 2 DAYS BY AT LEAST 20-30%... MAINLY ACRS NE FL...WHILE SE GA WILL STILL SEE THE BULK OF PCPN CHANCES. .LONG TERM...SATURDAY THROUGH WEDNESDAY...SFC TO MID LEVEL HI PRES RIDGE WL SLOWLY SUPPRESS SOUTHWARD AND ALLOW FOR S TO SWLY FLOW AT THE LOW AND MID LVLS AND SHOULD SUPPORT AT LEAST CLIMO POPS (40%) TO MAYBE SLIGHTLY HIGHER POPS THROUGH THE PERIOD. TEMPS WILL REMAIN SLIGHTLY ABOVE NORMAL IN THE LOWER TO MID 90S INLAND AND NEAR 90 ALONG THE COAST. && .MARINE...NO HEADLINES. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 90 72 93 / 30 40 20 40 SSI 75 87 75 89 / 30 30 20 30 JAX 72 89 72 92 / 30 30 20 30 SGJ 74 87 74 89 / 20 20 20 20 GNV 70 92 70 94 / 20 30 20 30 OCF 71 92 71 94 / 20 30 20 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && HESS/DEESE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1140 AM EDT WED JUN 16 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-171000- ALACHUA FL-APPLING GA-ATKINSON GA-BACON GA-BAKER FL-BRADFORD FL- BRANTLEY GA-CHARLTON GA-CLAY FL-CLINCH GA-COASTAL CAMDEN GA- COASTAL GLYNN GA-COFFEE GA-COLUMBIA FL-DUVAL FL-ECHOLS GA-FLAGLER FL- GILCHRIST FL-HAMILTON FL-INLAND CAMDEN GA-INLAND GLYNN GA- JEFF DAVIS GA-MARION FL-NASSAU FL-PIERCE GA-PUTNAM FL-ST. JOHNS FL- SUWANNEE FL-UNION FL-WARE GA-WAYNE GA- 1141 AM EDT WED JUN 16 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SCATTERED TO NUMEROUS THUNDERSTORMS WITH LOCALLY HEAVY RAIN THIS AFTERNOON AND EVENING... ABUNDANT TROPICAL MOISTURE AND THE SEABREEZES WILL GENERATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WHICH WILL MOVE SLOWLY INLAND ACROSS THE AREA THIS AFTERNOON AND EVENING. STORM MOTION IS EXPECTED TO BE SLOWEST ACROSS INLAND SOUTHEAST GEORGIA THIS AFTERNOON WHERE THE HIGHEST COVERAGE OF THUNDERSTORMS IS EXPECTED ALONG WITH THE BEST CHANCE OF LOCALLY HEAVY RAINFALL. PERIODS OF HEAVY RAINFALL WILL REDUCE VISIBILITIES AND CREATE TEMPORARY FLOODING OF LOW LYING AREAS. PLEASE DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY ASSOCIATED WITH THE SEABREEZES WHICH MAY PRODUCE LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER SPOTTERS ARE REQUESTED TO RELAY REPORTS OF IMMINENT FLOODING TO THE NATIONAL WEATHER SERVICE AS SOON AS POSSIBLE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. HESS
The Jacksonville radar (KJAX), 110 km away, was scanning. The volume nearest the first event began at 22:57 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413189.